Alert archive / Alabama / Wind Advisories in 2007
Wind Advisory 1, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 24, 2007, 3:28 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:28 AM CST (09:28 UTC)
- In effect from
- Feb 24, 2007, 12:00 PM CST
- Expired
- Feb 25, 2007, 12:49 AM CST
- In force
- 13 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 240928 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 AM CST SAT FEB 24 2007 ...WINDY CONDITIONS TO DEVELOP LATE TODAY AND THIS EVENING... .A POWERFUL SPRING-LIKE STORM WILL MOVE OUT OF THE SOUTHERN PLAINS TODAY. WINDY CONDITIONS WILL TAKE SHAPE THIS AFTERNOON...AND INTENSIFY THIS EVENING AHEAD OF A STRONG COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT FROM SOUTH TO WEST...WITH GUSTINESS PERSISTING INTO SUNDAY. ALZ001>010-016-TNZ076-096-097-242200- /O.NEW.KHUN.WI.Y.0001.070224T1800Z-070225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 328 AM CST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY. SOUTHEAST WINDS WILL INCREASE BY MIDDAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH BY MID AFTERNOON. WIND GUSTS THIS EVENING MAY REACH 35 TO 40 MPH AT TIMES...AND UP TO 50 MPH IN THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KULA
3 follow-up statements
000 WWUS74 KHUN 241843 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1243 PM CST SAT FEB 24 2007 ...WINDY CONDITIONS TO DEVELOP LATER THIS AFTERNOON AND EVENING... .A POWERFUL SPRING-LIKE STORM WILL MOVE OUT OF THE SOUTHERN PLAINS TODAY. WINDY CONDITIONS WILL TAKE SHAPE LATER THIS AFTERNOON...AND INTENSIFY THIS EVENING AHEAD OF A STRONG COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT FROM SOUTH TO WEST...WITH GUSTINESS PERSISTING INTO SUNDAY. ALZ001>010-016-TNZ076-096-097-242200- /O.CON.KHUN.WI.Y.0001.000000T0000Z-070225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1243 PM CST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... WINDS ARE BEGINNING TO INCREASE ACROSS THE TENNESSEE VALLEY... WITH SEVERAL AREAS REPORTING GUSTS TO NEAR 25 MPH. WIND SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON FROM WEST TO EAST WITH THE SHOALS AREA SEEING STRONGER WINDS FIRST...AND NORTHEAST ALABAMA EXPERIENCING THEM LAST. SUSTAINED WINDS WILL EXCEED 20 MPH...AND WIND GUSTS BY THIS EVENING MAY REACH 35 TO 40 MPH AT TIMES. HIGHER WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. $$ 27
000 WWUS74 KHUN 242051 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 251 PM CST SAT FEB 24 2007 ...WINDS INCREASING ACROSS THE TENNESSEE VALLEY... .A POWERFUL SPRING-LIKE STORM MOVING OUT OF THE SOUTHERN PLAINS WILL CAUSE WINDS TO INCREASE THIS EVENING. A STRONG COLD FRONT WILL PASS THROUGH THE AREA LATE TONIGHT...BUT GUSTY WINDS WILL PERSIST INTO SUNDAY MORNING. ALZ001>010-016-TNZ076-096-097-251000- /O.CON.KHUN.WI.Y.0001.000000T0000Z-070225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 251 PM CST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... SOUTHEASTERLY WINDS WILL CONTINUE TO INCREASE INTO THE EVENING HOURS. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED ACROSS THE REGION...WHILE WIND GUSTS OF 35 TO 40 MPH WILL BE COMMON ESPECIALLY THIS EVENING. HIGHER WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE. GUSTY WINDS WILL CONTINUE OVERNIGHT AND INTO TOMORROW MORNING BEHIND A COLD FRONT PASSING THROUGH THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. $$ 27
000 WWUS74 KHUN 250649 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 AM CST SUN FEB 25 2007 ALZ001>010-016-TNZ076-096-097-250800- /O.CAN.KHUN.WI.Y.0001.000000T0000Z-070225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1249 AM CST SUN FEB 25 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS CONTINUE TO SUBSIDE BEHIND A LINE OF SHOWERS AND THUNDERSTORMS NOW MOVING ACROSS NORTHEAST ALABAMA. SUSTAINED SOUTHWEST WINDS OF 10 TO 15 MPH...WITH GUSTS UP TO 20 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:09 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 24, 3:09 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 AM CST SAT FEB 24 2007
.DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY.
IN SUMMARY...A BUSY NEXT 36 HOURS AHEAD AS LONG AWAITED SPRING-LIKE
STORM EMERGES FROM THE PLAINS AND INTO THE MS VALLEY TODAY...AND
OH/TN VALLEYS/SOUTHEAST TONIGHT INTO SUNDAY. IMPACT WEATHER WILL
INCLUDE SEVERE THREAT TONIGHT...INCLUDING A RATHER HIGH THREAT OF
DAMAGING CONVECTIVE WINDS WITH A LOW TOPPED SQUALL LINE. RATHER
GUSTY GRADIENT WINDS WILL DEVELOP LATE TODAY AND PERSIST BEHIND THE
COLD FRONT INTO SUNDAY.
CURRENTLY...CP AIRMASS REMAINS IN PLACE NEAR THE SURFACE WITH DEW
POINTS IN THE TEENS TO L20S...AND TEMPS IN THE VALLEYS/HIGHER
ELEVATIONS AS LOW AS 30F AT K4A9 (FORT PAYNE)...K4A6 (SCOTTSBORO)
AND KXVH COOP-M (VALLEY HEAD). L-M40S WERE FOUND ELSEWHERE. GOING
ALOFT...ISENTROPIC ASCENT/WARM ADVECTION/THETA-E ADVECTION HAVE
INCREASED RAPIDLY OVERNIGHT RESULTING IN NUMEROUS AC/ACC BANDS NOTED
ON THE FG/IR IMAGERY ACROSS THE OZARKS AND MID S...WITH A FEW BANDS
DEVELOPING FROM KHSV INTO WESTERN TN. THIS SHOULD INCREASE
THROUGHOUT THE DAY AS ISENTROPIC LIFT AND ELEVATED MOISTURE
TRANSPORT INCREASES. REGIONAL RADAR CONTINUES TO SHOW A NARROW
BAND OF ELEVATED SHRA (PROBABLY VIRGA) TRACKING NE AND E ASSOCIATED
WITH THESE CLOUD BANDS IN EASTERN AR INTO NE MS. CHANCES OF
MEASURABLE RAIN ARE FAIRLY LOW WITH THIS ACTIVITY...BUT I DO LOOK
FOR A BETTER SHOT THIS AFTERNOON IN NW AL. THE EASTERN PERIPHERY OF
ELEVATED INSTABILITY GROWS AND SPREADS EAST INTO THE TN VALLEY
THROUGH THE DAY...WITH 750MB LIS DROPPING BLO ZERO...IN SOME CASES
TO OUR W TO AROUND -4C. SO...WILL KEEP ISOLATED T CHANCES IN NW
AL. WITH A DRY LOW LEVEL AIR FEED E OF I-65...IT IS VERY UNLIKELY
ANYTHING WILL FALL THERE BEFORE THE SQUALL LINE TONIGHT. THERE MAY
EVEN BE SOME FILTERED SUNSHINE IN NE AL. TEMPS ARE A TOUGH CALL.
SFC TRAJECTORIES WOULD YIELD TEMPS AROUND 70F...BUT CONSIDERING
CLOUDS...WILL REMAIN CLOSE TO PREVIOUS FORECAST WHICH IS ALSO CLOSE
TO MAV KEEPING TEMPS IN THE L-M60S. WILL HOIST WIND ADVISORY AS
SUBSTANTIAL INCREASE IN BL FLOW OCCURS THIS AFTERNOON IN RESPONSE TO
TIGHTENING PRESSURE GRADIENT.
THERE IS LITTLE DOUBT THAT SOME SORT OF LOW TOPPED SQUALL LINE
SHOULD BE APPROACHING THE TN VALLEY FROM THE WEST BY THIS EVENING.
THERE IS SOME DOUBT THAT THIS LINE WILL BE TOTALLY SOLID WITH THE
UPPER JET AND DRY SLOT POSSIBLY MAKING A CUT IN THE LINE. IN
FACT...THE NAM QPF FIELDS ARE BROKEN IN NATURE WITH CELL OR
SEGMENT TRACKS AS OPPOSED TO A SOLID QPF LINE. WE COULD SEE
MULTIPLE FOCUS AREAS AS A RESULT. BUT TOO MUCH UNCERTAINTY TO LOWER
POPS.
I WILL SAY THIS IS A POTENTIALLY DANGEROUS SITUATION GIVEN A
NIGHTTIME ARRIVAL...AND SUCH STRONG LOW LEVEL WIND SHEAR. EXTREME
0-1KM SRH WOULD SUPPORT BRIEF TORNADO DEVELOPMENT IN ANY LEWPS OR
LINE BREAKS GIVEN A MINIMAL AMOUNT OF LOW LEVEL CAPE. THE LINE WILL
FEED UPON A NARROW THETA-E RIDGE/CORRIDOR OF MOISTURE AND SHALLOW
ML-CAPE (200-300 J/KG) COULD GET AS FAR N AS NW AL JUST AHEAD OF
THE LINE. IN MY EXPERIENCE...THIS AMOUNT OF CAPE CAN BE SUFFICIENT
FOR BRIEF SHORT TRACK TORNADOES EMBEDDED WITHIN THE STRAIGHT-LINE
WINDS...BUT THE MORE WIDESPREAD HAZARD WILL BE DAMAGING WINDS GIVEN
8H WINDS OF 70-75KT...AND A 5H JET OF 85-90KT. EVEN SHALLOW
CONVECTIVE MIXING WOULD BE CAPABLE OF PRODUCING WIND DAMAGE WITH
SUCH WIND ENERGY. THE MODELS DIFFER IN TIMING BY 3-6HRS ON ARRIVAL
OF SQUALL LINE...BUT I PREFER THE FASTER OF THE TWO (GFS)...WITH
SHOALS TO I-65 ARRIVAL OF 03Z-06Z...AND EAST OF I-65 AFTER 06Z.
WILL CARRY THE WIND ADVISORY THROUGH TONIGHT.
SUNDAY WILL ALSO BE A WINDY DAY AS DRY SLOT MOVES IN. SOME COLD
POOL CLOUDS LOOK TO ROTATE INTO NW AL AND MIDDLE TN DURING THE
AFTERNOON WHICH WILL KEEP TEMPS DOWN. WE MAY NEED TO HOIST ANOTHER
WIND ADVISORY GIVEN THE STRONG PRESSURE GRADIENT AND POSITIONING OF
THE LOW THROUGH MID LEVEL JETS.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.
DRY WEATHER AND NEAR SEASONAL TEMPERATURES ARE EXPECTED FOR THE
BEGINNING OF NEXT WEEK AS THE TENNESSEE VALLEY REMAINS IN DRY NWERLY
UPPER LEVEL FLOW. LOWS WILL FALL INTO THE 30S WITH DAYTIME HIGHS
CLIMBING INTO THE MID TO UPPER 50S. BOTH NAM AND GFS ARE SHOWING A
SHORTWAVE SLIDING ACROSS THE AREA MONDAY NIGHT AND NAM INDICATES
SOME LIGHT PRECIP ACROSS THE AREA. FEEL THAT ATMOSPHERE WILL BE TOO
DRY FOR ANY PRECIP AND HAVE LEFT FORECAST DRY FOR NOW. SFC HIGH
PRESSURE WILL SLIDE NORTH OF THE AREA ON TUESDAY AND MOVE TO THE
EAST COAST ON WED WITH WINDS SHIFTING TO THE SE ACROSS THE TN
VALLEY.
THE NEXT SYSTEM IS STILL PROGGED TO AFFECT THE AREA FOR THE LATTER
HALF OF THE WORK WEEK. GFS IS SLIGHTLY FASTER THAN THE ECMWF AND
BEGINS TO BRING SOME SHOWERS INTO NW AL WEDNESDAY NIGHT. LEANING
TOWARD THE SLOWER SOLUTION AND SO LEFT WED NIGHT DRY FOR NOW. SFC
LOW WILL DRAG COLD FRONT THROUGH THE MS VALLEY ON THURSDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT. RAISED
POPS SLIGHTLY FOR THURSDAY NIGHT AS THE COLD FRONT MOVES ACROSS THE
AREA WITH A SLIGHT CHANCE OF SHOWERS LINGERING THROUGH THE DAY ON
FRIDAY. OVERALL DID NOT MAKE ANY MAJOR ADJUSTMENTS TO EXTENDED
FORECAST WITH MAINLY JUST SOME TWEAKS TO TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 66 49 59 36 / 20 100 20 10
SHOALS 64 46 54 35 / 30 90 10 10
CULLMAN 66 51 59 36 / 20 100 20 10
FAYETTEVILLE 62 49 57 34 / 20 100 20 10
ALBERTVILLE 67 52 61 36 / 10 100 30 10
FORT PAYNE 63 49 62 35 / 10 100 30 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM NOON SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...WIND ADVISORY FROM NOON SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
SHORT TERM..KULA
LONG TERM...24Hazardous weather outlook, Feb 23, 9:26 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 926 PM CST FRI FEB 23 2007 ALZ001>010-016-TNZ076-096-097-241100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 926 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A POTENT STORM SYSTEM WILL DEEPEN OVER THE CENTRAL PLAINS ON SATURDAY...AND APPROACH THE TENNESSEE VALLEY SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS EARLY...MAINLY ACROSS NORTHWEST ALABAMA...THOUGH THESE WOULD MAINLY BE CAPABLE OF PRODUCING SMALL HAIL. SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE BY SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT IS EXPECTED ALONG OR JUST AHEAD OF A LINE OF THUNDERSTORMS...SOME OF WHICH WILL BECOME STRONG TO SEVERE. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. THIS LINE OF STORMS WILL APPROACH NORTHWEST ALABAMA LATE SATURDAY EVENING...AND WILL LIKELY MOVE INTO GEORGIA EARLY SUNDAY MORNING. ANOTHER STORM SYSTEM COULD AFFECT THE REGION LATE NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY SATURDAY NIGHT INTO EARLY SUNDAY MORNING.
Nearby
Wind Advisories in Alabama, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.